Feeling great today - I've definitely bounced back as I suspected I would. Thanks for all those message of support. I had a wonderful day meeting lots of fab friends and seeing the Christmas lights turned on.
And I've got to thinking quite a lot about what's been happening physically to me recently. I'm not talking about the recovery from major surgery or the poisoning of the chemo. No, I'm talking about the beta blocker and asprin which were administered in order to get me out of the surgical bed that I was blocking after my lung operation. If you recall I had a couple of incidents of heart gymnastics while I was still in hospital, and I've had a couple since but none in the last three months. This tells me that I really don't need the drugs.
So today I sat down and read the small print that went with the beta blocker. I see that side effects can be, amongst a load of other things, dizzyness, depression, sleep disturbance and (rarer) runny nose (you'd think I had a coke habit at the moment), and reduced tear flow. Well I have all of those - and the most upsetting are the bad dreams which hitherto I've been unable to explain but which I'm pretty sure I can attribute entirely to the medication.
My GP was reluctant to take me off the beta blocker; I think he rather wanted me to see a cardiologist so he couldn't be blamed for anything. Well that would be a ridiculous waste of resources since there's nothing wrong with my heart that wasn't caused by the surgery. What happened is very common after you've been digging around in someone's thorax apparently. So I am resolved to wean myself off this unnecessary beta blocker in the next couple of weeks and thereby stop all these side effects. It just goes to show, you should always read the small print.